Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Covering étendues and Freyd's theorem

Author: Kimmo I. Rosenthal
Journal: Proc. Amer. Math. Soc. 99 (1987), 221-222
MSC: Primary 18B25
MathSciNet review: 870775
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: From Freyd's covering theorem for Grothendieck topoi, it immediately follows that every Grothendieck topos $ \varepsilon $ admits a hyperconnected geometric morphism $ \mathcal{F} \to \varepsilon $, where $ \mathcal{F}$ is an étendue of (discrete) $ G$-sheaves. As a corollary, we obtain that $ \varepsilon $ admits an open surjection from a localic topos.

References [Enhancements On Off] (What's this?)

  • [1] P. Freyd, All topoi are localic, or Why permutation models prevail (unpublished typescript, Univ. of Pennsylvania, 1979).
  • [2] P. T. Johnstone, How general is a generalized space? Aspects of Topology, London Math. Soc. Lecture Notes, no. 93, 1985, pp. 77-111. MR 787824 (87f:03173)
  • [3] A. Joyal and M. Tierney, An extension of the Galois theory of Grothendieck, Mem. Amer. Math. Soc. No. 309, 1984. MR 756176 (86d:18002)
  • [4] K. I. Rosenthal, Quotient systems in Grothendieck topoi, Cahiers Topologie Géométrie Différentielle 23 (1982), 425-438. MR 693508 (84m:18007)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 18B25

Retrieve articles in all journals with MSC: 18B25

Additional Information

Keywords: Grothendieck topos, étendue, localic topos
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society